Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 239, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 10, 2009, 5:36 PM CDT for 4 counties in Texas. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2009, 5:36 PM CDT (22:36 UTC)
- Expired
- Aug 10, 2009, 7:00 PM CDT
- In force
- 84 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Armstrong County, TX, Carson County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 9 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:51 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 10, 3:51 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 351 PM CDT MON AUG 10 2009 .DISCUSSION... SIMILAR SITUATION SYNOPTICALLY SPEAKING AS YESTERDAY. SURFACE COLD FRONT DRAPED ACROSS TX PNHDL WITH TSTMS LIGHTING UP ALONG THIS BOUNDARY. HAVE GONE WITH SCT AREAL QUALIFIERS FIRST PERIOD AND MENTIONED HEAVY RAIN THREAT CONSIDERING WHAT HAPPENED YESTERDAY. THIS BOUNDARY WILL REMAIN IN THE AREA THROUGH EARLY WEDNESDAY BEFORE DISSIPATING. AT UPPER LEVELS...NW FLOW ALOFT WILL BECOME ESTABLISHED ON A TEMPORARY BASIS FOR TUESDAY INTO EARLY THURSDAY AS UPPER RIDGE SETS UP TO OUR W. SLGT CHC TO CHC POPS FOR TUESDAY THRU WED NIGHT AREAWIDE LOOK FINE..AND MAY EVENTUALLY NEED TO BE RAISED IN SOME AREAS AS TIME GETS CLOSER. UPPER RIDGE AXIS TO SLIDE EWD LATER THU AND HEAD INTO SERN US BY FRIDAY AS W COAST TROF GRADUALLY TRACKS INLAND. THIS WILL PUT PNHDLS BACK IN SW FLOW ALOFT WITH A FEED OF SUBTROPICAL MOISTURE LIKELY INTO THE SRN HIGH PLAINS. THIS ARGUES FOR AT LEAST SLGT CHC POPS AREAWIDE THU NIGHT...FRI NIGHT...SAT NIGHT...AND SUNDAY NIGHT. LEFT DAYTIME PERIODS DURG THIS SAME TIME FRAME BELOW MENTIONABLE AT THIS TIME. BUT WOULD NOT BE TOO SURPRISED IF THREAT OF AFTN STORMS WILL BE THERE AS WELL. THAT IDEA CAN BE REFINED BY LATER SHIFTS AS NECESSARY. OVERALL... HAVE MAINTAINED INTEGRITY OF PREVIOUS FCST PCKG WITH GENERALLY MINOR ADJUSTMENTS TO POPS WHERE NEEDED IN EXTENDED PERIODS. ANDRADE && .FIRE WEATHER... NO MAJOR FIRE WEATHER CONCERNS ARE EXPECTED FOR THE NEXT SEVERAL DAYS DUE TO WET SOILS...RELATIVE GREENNESS ACROSS THE PANHANDLES...AND CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS FOR MOST OF THE NEXT SEVEN DAYS. ANDRADE && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 91 66 92 65 / 30 20 30 20 20 BEAVER OK 64 93 66 93 66 / 40 20 30 20 20 BOISE CITY OK 61 89 62 92 63 / 40 20 30 20 20 BORGER TX 69 93 70 94 69 / 30 20 30 20 20 BOYS RANCH TX 65 92 64 94 64 / 30 20 30 20 20 CANYON TX 65 91 65 92 65 / 30 20 30 20 20 CLARENDON TX 69 94 69 93 67 / 30 20 30 20 20 DALHART TX 62 90 62 93 63 / 30 20 30 20 20 GUYMON OK 64 92 66 95 65 / 40 20 30 20 20 HEREFORD TX 64 92 63 92 64 / 30 20 30 20 20 LIPSCOMB TX 66 91 66 93 66 / 40 20 30 20 20 PAMPA TX 68 91 68 92 67 / 30 20 30 20 20 SHAMROCK TX 70 94 69 93 68 / 30 20 30 20 20 WELLINGTON TX 72 97 70 93 69 / 30 20 30 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Aug 10, 3:09 PM CDT, 2 hours 27 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 309 PM CDT MON AUG 10 2009 OKZ001>003-TXZ001>020-111100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 309 PM CDT MON AUG 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON THROUGH TONIGHT. ALTHOUGH A FEW OF THE STORMS MAY APPROACH SEVERE LEVELS WITH THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS...LOCALLY HEAVY RAIN WILL BE THE MAIN THREAT WITH ANY STORMS THAT DEVELOP. THE LOCALLY HEAVY RAINFALL MAY RESULT IN FLOODING OR FLASH FLOODING. THE MOST LIKELY AREA FOR THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE ACROSS THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES...ALTHOUGH THUNDERSTORMS ARE POSSIBLE AREAWIDE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES TUESDAY THROUGH WEDNESDAY NIGHT. THUNDERSTORMS WILL ALSO BE POSSIBLE OVER MOST SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES THURSDAY THROUGH SUNDAY MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THE STORMS THAT DEVELOP MAY APPROACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN SOME PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON. SPOTTERS ARE ASKED TO RELAY HAIL...WIND...AND FLOODING REPORTS FROM THUNDERSTORMS THIS EVENING. BROST
In the hours before
Special weather statement, Aug 10, 4:47 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 447 PM CDT MON AUG 10 2009 OKZ003-TXZ004-005-102215- BEAVER OK-LIPSCOMB TX-OCHILTREE TX- 447 PM CDT MON AUG 10 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR OCHILTREE...LIPSCOMB AND BEAVER COUNTIES. AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 7 MILES NORTHEAST OF MOCANE TO 11 MILES WEST OF PERRYTON...MOVING EAST AT 25 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. LG
Special weather statement, Aug 10, 4:59 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 459 PM CDT MON AUG 10 2009 TXZ012-102230- POTTER TX- 459 PM CDT MON AUG 10 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR POTTER COUNTY. AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...MOVING EAST AT 15 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. LG
Special weather statement, Aug 10, 5:07 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 507 PM CDT MON AUG 10 2009 TXZ016-102245- DEAF SMITH TX- 507 PM CDT MON AUG 10 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR DEAF SMITH COUNTY. AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES NORTHWEST OF BOOTLEG...MOVING EAST AT 20 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. LG
Special weather statement, Aug 10, 5:12 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 512 PM CDT MON AUG 10 2009 OKZ003-TXZ004-005-102245- BEAVER OK-LIPSCOMB TX-OCHILTREE TX- 512 PM CDT MON AUG 10 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR OCHILTREE...LIPSCOMB AND BEAVER COUNTIES. AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 12 MILES NORTHEAST OF GATE TO PERRYTON...MOVING EAST AT 25 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. LG
Special weather statement, Aug 10, 5:16 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 516 PM CDT MON AUG 10 2009 TXZ008-102245- HUTCHINSON TX- 516 PM CDT MON AUG 10 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR HUTCHINSON COUNTY. AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PRINGLE THE THIS STORM WAS WAS NEARLY STATIONARY. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. LG
Special weather statement, Aug 10, 5:30 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 530 PM CDT MON AUG 10 2009 TXZ012-017-102300- POTTER TX-RANDALL TX- 530 PM CDT MON AUG 10 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR RANDALL AND POTTER COUNTIES. AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF AMARILLO...MOVING SOUTHEAST AT 20 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. LG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:55 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 65 min |
| Aug 9, 8:04 PM CDT | Flash Flood Warning | AMA | Carson, Potter | 4 hr |
| Aug 9, 11:46 PM CDT | Areal Flood Warning | AMA | Carson, Potter | 8 hr |
| Aug 10, 5:44 PM CDT | Areal Flood Advisory | AMA | Potter | 2 hr |
| Aug 10, 6:30 PM CDT | Areal Flood Advisory | AMA | Hutchinson | 86 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.